Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Hello, can you safely take tryptophan with 600mg or lithium?

User rating for this question
Very Good
Answered by
Practicing since : 2014
Answered : 2128 Questions
Question
Hello, can you safely take tryptophan with 600mg or lithium? Thank you
Thu, 8 Feb 2018 in Mental Health
 
 
Answered by Dr. Alexander H. Sheppe 44 minutes later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

Yes, this is a safe combination. You should be fine!

Dr. Sheppe
Above answer was peer-reviewed by
 
Follow-up: Hello, can you safely take tryptophan with 600mg or lithium? 54 minutes later
Hello Dr. Shepperd. I forgot to mention that I take 50mg of Seroquel for sleep. Can I still take the tryptophan?
 
 
Answered by Dr. Alexander H. Sheppe 3 hours later
Brief Answer:
Followup

Detailed Answer:
Yes, this should be fine. There is a very very small increased risk of serotonin syndrome, but this is extremely rare and very unlikely here.

Dr. Sheppe
Above answer was peer-reviewed by
 
Follow-up: Hello, can you safely take tryptophan with 600mg or lithium? 30 hours later
Hello, I'm taking Lithium and had to get off of Remeron because of severe side effects. Now my brain (head) feels burning sensations. Can either one of these cause this? I have an appointment with my Dr and will talk to her about it. It really hurts and is scaring me... Thank you
 
 
Answered by Dr. Alexander H. Sheppe 9 hours later
Brief Answer:
Followup

Detailed Answer:
I don't think either Remeron withdrawal nor lithium would cause this sensation, though Remeron withdrawal can sometimes cause weird sensations, admittedly. I would talk with your psychiatrist about this. In any event, if it is Remeron withdrawal, it is not dangerous, and should go away within a week or two.

Dr. Sheppe
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor